Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 15, NWS Milwaukee, WI

February 9, 2017

NWS Milwaukee, WI issued this small craft advisory at Feb 9, 2017, 9:40 PM CST. It took effect at Feb 10, 2017, 6:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2017, 9:40 PM CST (03:40 UTC)
In effect from
Feb 10, 2017, 6:00 AM CST
Expired
Feb 10, 2017, 6:00 PM CST
In force
12 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

665 
WHUS73 KMKX 100340
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
940 PM CST THU FEB 9 2017

...GUSTY SOUTHERLY WINDS FRIDAY...

.BRISK SOUTHERLY WINDS WILL DEVELOP FRIDAY MORNING AS LOW PRESSURE
APPROACHES LAKE SUPERIOR. A FEW GALE FORCE GUSTS ARE EXPECTED. 

LMZ643>646-101145-
/O.UPG.KMKX.GL.A.0002.170210T1500Z-170211T0000Z/
/O.NEW.KMKX.SC.Y.0015.170210T1200Z-170211T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
940 PM CST THU FEB 9 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST
FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS: SOUTH WIND 15 TO 25 KNOTS EARLY FRIDAY MORNING INCREASING
  TO UP TO 30 KNOTS LATE IN THE MORNING, THEN VEERING SOUTHWEST 15
  TO 20 KNOTS WITH GUSTS TO AROUND 25 KNOTS LATE IN THE AFTERNOON.
  A FEW GALE FORCE GUSTS TO 35 KNOTS. 

* WAVES: 1 TO 2 FEET BUILDING TO 4 TO 6 FEET FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
3 follow-up statements
651 
WHUS73 KMKX 100909
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
309 AM CST FRI FEB 10 2017

...GUSTY SOUTHERLY WINDS TODAY...

.BRISK SOUTHERLY WINDS WILL DEVELOP QUICKLY BY SUNRISE THIS 
MORNING AS LOW PRESSURE APPROACHES LAKE SUPERIOR. A FEW GALE FORCE
GUSTS ARE EXPECTED.

LMZ643>646-101715-
/O.CON.KMKX.SC.Y.0015.170210T1200Z-170211T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
309 AM CST FRI FEB 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING
TO 6 PM CST THIS EVENING...

* WINDS: SOUTH WIND 15 TO 25 KNOTS EARLY THIS MORNING INCREASING
  TO UP TO 30 KNOTS LATE IN THE MORNING, THEN VEERING SOUTHWEST 15
  TO 20 KNOTS WITH GUSTS TO AROUND 25 KNOTS LATE IN THE AFTERNOON.
  A FEW GALE FORCE GUSTS TO 35 KNOTS. 

* WAVES: 1 TO 2 FEET BUILDING TO 4 TO 6 FEET FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
152 
WHUS73 KMKX 101517
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
917 AM CST FRI FEB 10 2017

...GUSTY SOUTH WINDS TODAY...

.BRISK SOUTH WINDS WILL CONTINUE TODAY AS LOW PRESSURE APPROACHES
LAKE SUPERIOR. A FEW GALE FORCE GUSTS ARE EXPECTED.

LMZ643>646-102330-
/O.CON.KMKX.SC.Y.0015.000000T0000Z-170211T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
917 AM CST FRI FEB 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS: SOUTH WIND TO 30 KNOTS WITH A FEW GALE FORCE GUSTS TO 35
KNOTS. THEN VEERING SOUTHWEST 15 TO 20 KNOTS WITH GUSTS TO 
AROUND 25 KNOTS LATE IN THE AFTERNOON. 

* WAVES: 4 TO 6 FEET FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
871 
WHUS73 KMKX 102129
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
329 PM CST FRI FEB 10 2017

...GUSTY SOUTH WINDS THIS AFTERNOON...

.BRISK SOUTH TO SOUTHWEST WINDS WILL CONTINUE TODAY AS LOW 
PRESSURE APPROACHES LAKE SUPERIOR. 

LMZ643>646-110000-
/O.CON.KMKX.SC.Y.0015.000000T0000Z-170211T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
329 PM CST FRI FEB 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS: SOUTH TO SOUTHWEST WIND WIND OF 15 TO 20 KNOTS. GUSTS TO
  AROUND 25 KNOTS.

* WAVES: 4 TO 6 FEET FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
SPM

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 9, 2:53 PM CST, 6 hours 47 minutes earlier.

Area forecast discussion, Feb 9, 2:53 PM CST, 6 hours 47 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
253 PM CST Thu Feb 9 2017

.SHORT TERM...

.TONIGHT - Confidence...Medium
Clear skies due to influence of high pressure will be replaced by a
developing waa regime and thickening mid deck as the low level
ridging shifts off to the east. Models are showing a strip of qpf
taking shape with the isentropic ascent. A bit of difference on how
much if any qpf makes the ne cwa. The GEM and GFS are the wettest
solutions while the NAM/ECMWF keep the qpf to our north or
northeast. Bufkit shows that saturation in the ne comes down to arnd
7k feet in the northeast so have put some small pops in the ne
corner of the cwa to match up with KGRB. All in all looks like temps
drop early with the clear skies and brief window of lighter winds.
Then as clouds and southerly winds take hold should see temps nudge
upwards.

.FRIDAY - Confidence...Medium
Strong waa regime early ushers in the thermal ridging with 850 temps
averaging 8-10c by days end after starting the day in negative
territory. 925 millibar thermal pattern varies considerably from the
cold NAM to the warm ECMWF. The GFS lies in between and would
suggest temps reaching higher than MOS given the depth of mixing
suggested by Bufkit. The 700 RH whisks east fairly quick during the
morning through some hints of some lower level RH hanging around
longer from the NAM and GFS and this is reflected with the MOS sky
cover. However can see where the ECMWF may be on the right track
with drying things out even in the low layers. So will take a
cautious approach on temps esp over the snow covered portions of the
CWA. However nudged a bit over the Superblend in the bare ground
parts of the se CWA.

.Friday night through SUNDAY...Forecast Confidence...Medium

The upper flow is zonal Friday night, as a 165 knot 250 mb jet max
moves across the lake Superior area. The flow becomes southwest
Saturday night ahead of a large trough moving across The Plains.
A northern stream Shortwave moves across Wisconsin Sunday. Upper
divergence increases, but is strongest Sunday, although 700 mb
upward motion is strongest Saturday night.

Models in decent agreement showing low pressure moving across
central Illinois Saturday night, with another low moving across
lake Superior Sunday morning.  Models not showing a lot of precip
with this system with southern Wisconsin sitting between the two
lows. Temperature profiles suggest mainly rain, becoming mixed
with and changing to snow before ending. Still not seeing any
signs of accumulating snow due to the borderline temps and light
precip. Above normal temps will continue, before cooling Sunday.

.LONG TERM...

.MONDAY THROUGH WEDNESDAY...Forecast Confidence...High

A broad trough develops over the Great Lakes Tuesday, with a
cutoff low over northern Mexico/Southern New mexico on the GFS,
with a more southward and stronger trough on the ECMWF.

Temperatures will warm Monday ahead of an approaching trough on
Monday. Colder temperatures are likely into midweek with a north
flow in the low levels. Little in the way of precipitation.

.Thursday...Forecast Confidence...High

The upper trough moves to Southeast Canada with a large ridge
building across the Rockies.

High pressure will build into Wisconsin.

&&

.AVIATION/00Z TAFS/...

Ridge of high pressure will shift east of
the area tonight and set up a waa regime. SKC will give way to a
thickening mid deck tonight as the waa ramps up. At this time it
appears the better potential for any precip will be north of the TAF
sites where more efficient top/down saturation co-located with the
uvv looks more supportive. SSW winds will increase Friday in the
wake of the warm front.

&&

.MARINE...West winds are expected to ease this evening as surface
high pressure briefly takes hold. So current end time of small craft
of 6 pm looks reasonable. Winds will ramp up again on Friday as
southerly winds ramp up in wake of warm front. This will likely
result in either the current Gale Watch being replaced by a warning
or the issuance of a high end small craft advisory.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...GALE WATCH from Friday morning through Friday afternoon for
     LMZ643>646.

     SMALL CRAFT ADVISORY until 6 PM CST this evening for LMZ643>646.

&&

TONIGHT/Friday AND AVIATION/MARINE...Collar
Friday NIGHT THROUGH Thursday...Hentz
Hazardous weather outlook, Feb 9, 3:25 PM CST, 6 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
325 PM CST Thu Feb 9 2017

WIZ046-047-051-052-056>060-062>072-102130-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
325 PM CST Thu Feb 9 2017

355 AM CST Thu Feb 9 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-102130-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
325 PM CST Thu Feb 9 2017

355 AM CST Thu Feb 9 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

South Winds and waves will reach small craft advisory levels on Friday
and potentially gale force winds for a time around mid-day. Small
craft advisory conditions are again expected Sunday afternoon
into Sunday evening due to brisk northwest winds.

Hentz

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 7:53 PM CSTRiver Flood WarningMKXColumbia43 hr

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.